Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from constant cough. Chest X-ray shows hyper aeration of both lungs. Due to radiation?

ok, thanks, i am a 71 year old female, having constant cough, and a chest x-ray taken show hyperaeration of both lungs, stating a correlation is necessary. I had a lumpectomy 5-1/2 years ago, and just finished the 5-years arimidex . had no chemo , just radiation. could my constant cough be realted to damage due to radiation ??
Asked On : Sat, 20 Oct 2012
Answers:  3 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Pulmonologist 's  Response
Hyper aeration of lungs means that you have some airway disorder like bronchial asthma or COPD. Are you a smoker? some times it may be a normal variation. Radiation may make the airways hyper reactive and may cause symptoms like breathing difficulty. Do you have any such symptoms? You may consult a pulmonologist who will examine you in details and advise you properly.
Answered: Sun, 21 Oct 2012
I find this answer helpful
Pulmonologist Dr. Arnab Maji's  Response
Thanks for writing to us.
Yes your constant cough may be related to radiation damage. Its very essential to delineate your extent of radiation damage on your lung by doing a HRCT thorax. With this sort of cough there should be a significant amount of expectoration. Hyperaeration on your lung may be related to lumpectomy, COPD or pneumothorax. For that you need to consult a pulmonologist and get yourself locally examined to exclude all those possibilities one by one.
Thank you.
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor